Hail, Carson
- When
- June 14, 3:30 PM CST
- Where
- Carson County, 7 mi N of Masterson
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.520, -101.600
high winds and a tornado. however damage was reported from the high wind and tornado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved from the south central Texas Panhandle into the northeast Texas Panhandle producing large hail...high winds and a tornado. No injuries were reported...however damage was reported from the high wind and tornado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 14, 2:46 PM CST, 44 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 346 PM CDT SAT JUN 14 2008 .UPDATE... UPON COORDINATION WITH SPC...THE TEXAS PANHANDLE COUNTIES WILL BE INCLUDED IN SEVERE THUNDERSTORM WATCH 532 UNTIL 10 PM. THE ZFP AND PFM WILL BE OUT SHORTLY. JOHNSON && .PREV DISCUSSION... /ISSUED 218 PM CDT SAT JUN 14 2008/ DISCUSSION... CU FIELD IS BUILDING THIS AFTERNOON ALONG A SURFACE TROF EXTENDING FROM SOUTHWEST TO NORTHEAST ACROSS THE PANHANDLES. GIVEN THE LACK OF STRONG DYNAMICS...ANY CONVECTION TODAY WILL BE DOMINATED BY DIURNAL FORCING AND LOCALIZED LOW LEVEL CONVERGENCE. PER RUC ANALYSIS AND 12Z NAM BUFR SOUNDINGS...THE CAP IS BARELY HOLDING ON AT THIS TIME AND A FEW MORE DEGREES ON THE THERMOMETER MAY BE ENOUGH TO GET THINGS GOING. GIVEN THE STRONG INSTABILITY AND MARGINAL SHEAR...A FEW SEVERE STORMS CANNOT BE RULED OUT...ESPECIALLY ACROSS THE CENTRAL AND EASTERN PANHANDLES WHERE HIGHER QUALITY MOISTURE WILL BE FOUND. ANOTHER VERY WARM DAY IS EXPECTED ON SUNDAY AS COMPRESSIONAL HEATING AHEAD OF THE NEXT COLD FRONT PUSHES TEMPS UP NEAR THE CENTURY MARK. THE COOLEST ZONES WILL LIKELY BE THE NORTHWEST WHERE THE EARLIER ARRIVAL OF THE COLD FRONT WILL KEEP TEMPS FROM GETTING TOO HIGH. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH AHEAD OF THE FRONT MAY RESULT IN FIRE WEATHER CONCERNS WILL ARE DISCUSSED BELOW. THE COLD FRONT IS EXPECTED TO PUSH ACROSS THE AREA SUNDAY NIGHT WITH NORTHEAST FLOW DEVELOPING IN ITS WAKE. TEMPS WILL NOT BE AS WARM MONDAY IN THE POST FRONTAL AIRMASS WITH HIGHS ONLY EXPECTED TO REACH THE MID/UPPER 80S FOR MOST LOCATIONS. BY THIS TIME...NORTHWESTERLY FLOW ALOFT WILL SET UP AS THE RIDGE BUILDS OVER THE SOUTHWEST CONUS. ON TUESDAY...SOUTHEAST SURFACE FLOW IS EXPECTED TO RETURN AS A SURFACE LOW DEVELOPS TO OUR NORTHWEST. THIS SHOULD REINFORCE THE MOISTURE ACROSS THE AREA...SETTING THE STAGE FOR THE NEXT ROUND OF PRECIP TUESDAY NIGHT WHEN ANOTHER COLD FRONT BACKDOORS INTO THE PANHANDLES. THIS SHOULD KEEP SKIES MOSTLY CLOUDY AND TEMPS IN THE 80S ONCE AGAIN FOR WEDNESDAY. THE FORECAST ON WEDNESDAY AND THURSDAY WILL REMAIN DRY WITH THE POTENTIAL FOR AN EVENING/OVERNIGHT MCS BOTH DAYS. CONFIDENCE IS NOT TOO HIGH AT THIS TIME FOR EITHER DAY BUT IS A POSSIBILITY GIVEN THE NORTHWEST FLOW ALOFT. THE BEST OPPORTUNITY FOR SEEING MEASURABLE PRECIP WILL BE ACROSS THE NORTHEAST HALF OF THE FORECAST AREA WHERE THE INFLUENCE OF THE H5 RIDGE WILL NOT BE QUITE AS STRONG. BEGINNING FRIDAY...THE FORECAST WAS KEPT DRY WITH TEMPS FOLLOWING THE 00Z MEX. PRELIM POINT TEMP/POPS MAY BE ADJUSTED PRIOR TO THE ISSUANCE OF THE AFTERNOON PACKAGE. JOHNSON FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS PORTIONS OF THE SOUTHERN AND EASTERN PANHANDLES ON SUNDAY IN ADVANCE OF A COLD FRONT. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH ARE EXPECTED WITH MIN RELATIVE HUMIDITIES PROGGED TO DROP TO AROUND 20 PERCENT. AT THIS TIME...CRITICAL FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED...BUT A FIRE DANGER STATEMENT MAY BE IN ORDER WITH THE MORNING PACKAGE. FIRE WEATHER CONCERNS WILL BE LIMITED MONDAY THROUGH WEDNESDAY AS COOLER TEMPS AND HIGHER RELATIVE HUMIDITIES ARE EXPECTED. JOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 24/02
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SAT JUN 14 2008 OKZ001>003-TXZ001>020-151100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES DUE TO AN UNSTABLE ATMOSPHERE COUPLED WITH A REMNANT FRONTAL BOUNDARY AND SURFACE TROUGH OF LOW PRESSURE ACTING AS BOUNDARIES TO FOCUS STORM DEVELOPMENT. SOME STORMS THAT FORM MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON THROUGH MONDAY NIGHT AND THEN AGAIN TUESDAY...WEDNESDAY AND THURSDAY NIGHTS ACROSS MOST SECTIONS OF THE PANHANDLES. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND EVENING. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 353 PM CDT SAT JUN 14 2008 TXZ007-008-012-013-142200- CARSON TX-HUTCHINSON TX-MOORE TX-POTTER TX- 353 PM CDT SAT JUN 14 2008 ...STRONG THUNDERSTORM NEAR LAKE MEREDITH... AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF LAKE MEREDITH MOVING NORTHEAST AT 25 MPH. THIS STORM WILL MOVE OVER THE SOUTHERN PORTIONS OF LAKE MEREDITH. BOATERS ON THE LAKE SHOULD RETURN TO SHORE AND SEEK SHELTER IMMEDIATELY...AND PERSONS ALONG THE SHORE AND NEAR THE LAKE SHOULD SEEK SHELTER FROM STRONG WINDS...SMALL HAIL...AND DANGEROUS LIGHTNING. OTHER THUNDERSTORMS COULD DEVELOP ALONG THE CANADIAN RIVER AND MOVE ALONG THE RIVER VALLEY. PERSONS INVOLVED IN OUTDOOR ACTIVITIES ALONG THE CANADIAN RIVER SHOULD BE PREPARED FOR SUDDEN DOWNPOURS... DANGEROUS LIGHTNING...AND STRONG WINDS. TAKE SHELTER UNTIL THE STORM HAS PASSED. JORDAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
430 PM CDT SAT JUN 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 8 S FRITCH 35.52N 101.60W
06/14/2008 E0.88 INCH CARSON TX PUBLIC
&&
EVENT NUMBER 00579
PLISCHKEThe Amarillo radar (KAMA), 33 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
11 hail, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.
The report of hail was relayed by the National Weather Service Office in Lubbock.
The hail was accompanied by estimated wind gusts to forty-three knots.
The strong thunderstorm wind gusts broke off eight inch diameter tree limbs.
Photographic evidence supported a landspout tornado in Claude. The tornado destroyed a carport and snapped an eight inch diameter tree two feet above the ground. Also...house windows were blown out. The tornado path length and path width were estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyThe tornado archive for Texas, 2008Warnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 110057, 110058, 110059, 110060, 110061, 110062, 110063, 110064, 110065, 110066, 110067, 110068, 110069.